Anxiety Community
mixing medications?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

mixing medications?

Is anyone else wondering how it is that some people can mix medication while others who do it die from it?  It's now said Heath Ledger's death WAS an accidental overdose like they suspected.  When I looked at the drugs he took I was horrified as I was INSTRUCTED to take three of those drugs for an in-office procedure that I had done back in August of last year, when my anxiety was SKY high and new to me.  I remember the Doctor was upset with me because I kept calling her office and speaking with her nurse, doublechecking on the meds and WHY I had to take them.  I was prescribed oxycodone,(it wasn't percocet but I can't remember the name of the med, it's very common for people to take for pain....ugh it's on the tip of my tongue!) 2 tablets of that, 1 valium and they also wanted me to take an xtra strength tylenol the night before.  I only took the  pill that had the oxycodone and acetamenophin as I REFUSED to take all of those meds, and boy was my doctor upset.   She felt like I wasn't trusting her and she was right.  It just seemed like too many meds and I looked it up on the internet and that was the wrong thing to do.  I am a worrier so reading about Heath really bothered me.  I know if we are under a doctors care and let them know what meds we are on everything should be fine, but it's cases like his that make me truly wonder.

Can anyone help me out with this?  I know it's a weird question but it freaks me out because of the anti anxiety meds he was on and other stuff.  As you can see this anxiety  has a hold on me today.
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
I agree with you.  I am absolutely paranoid about taking to much medication.   I know that we have to trust our doctors but I think the truth of the mater is, we have to trust our gut too.   If you think it is to much for your body to handle, double check, triple check,  I think we have to feel comfortable about what we are taking.  We want to be safe whether then sorry.  Maybe that is not the best advise but I don't think doctors always know.  From the reports it really sounds like Heath did not take that much of any of the medications that he was prescribed.  It was just to much for his body.  I don't think your refusing to take the meds was necessarily a bad thing.   That's sounds like a lot to me; especially if you took an Oxycoton, that is one of the strongest painkillers out there. Again, I think it is so important to follow your heart.  Nobody else knows your body as well as you do.  Everyone reacts so differently to medications and it is hard for doctors to know exactly what dosage you need.  I think it is better to start off lower and gradually go up from there.   You are not alone.
Blank
Avatar_f_tn
You know, I thought maybe that is what happened because I understand his Dad made a comment "be careful taking perscription or over the counter meds even if they are a low dose."  It sounds like he mixed too many of those pills at one time even if it was a small dose too many is TOO MANY.

I told my doctors-all of them that my body is VERY sensitive to medication.  I went in for surgery where I just needed a "twilight" and that put me to sleep like I was actually put under.  So......I agree, it's better to be safe then sorry and that is all I could think of when my MD kept telling me "we do this all the time."  Oh well, not THIS one :-)

Sometimes I wish I just wouldn't worry so much as it makes taking ANY medication a frightening experience.  I am on a low dose of medicine now, and if I have a headache or cramps, I won't even take tylenol anymore.  I know, that's bad.
Blank
Avatar_f_tn
It's really sad and scary that it can happen by accident.   I am the same way.  I am incredibly sensitive to medication. I get so nervous about taking anything extra and I usually call my doctor for even something as simple as Advil.   Always trust your gut.  You know what's best for you.   I think taking the occasional Tylenol is ok and after you do it a couple of times, you will hopefully feel more comfortable.      Also, call your doctor if you have any concerns.  It is always better to be safe.   Hope you're having a great day.
Blank
Avatar_f_tn
I really think Heath Ledger was taking all those medications to get high and must have taken a lot of them.  At one time, I was taking a pretty hefty dose of pain pills (oxycontin) along with xanex.  One dr. was prescribed by a pain dr. and the other a shrink.  I made sure both drs. knew about the medicine the other ones prescribed and never took more than prescribed.  Didn't have any problem.  Now I'm just taking the xanex, and it is a good idea to be careful, especially if you are started out on a hefty dose of any drug.  I think if you are monitored closely when starting a new med you won't have to worry.  
Blank
Avatar_f_tn
Wow, that is really something Ryan.  I don't know if I would have had the nerve to do that.  I totally agree with you  about having it done in a hospital; but believe it or not, this is common procedure now (for the type of gynelogical procedure I had).  Sometimes I think we are "too advanced" for our own good-you know what I mean?

My Mom just had knee surgery and is the type who can take medication and it's no big deal, well how about her doctor lowered her dose of percocet  and her other pain pill yesterday (because of the news of Heath).  Her doctor is overly cautious, but I would rather have that than the alternative.

My husband had an experience where after surgery the nurses weren't watching him properly and he almost died.....and he had elbow surgery folk!  I don't know, I guess I can obsess over this for as long as I choose, but I suppose it comes down to trusting your own instincts and finding a doctor who is really GOOD!

RCA-I need to have two different surgeries where I will have to go "under" and I have been putting them off because I am on a beta blocker.  Do you think that I am being a bit paranoid?  I know I will be monitored, but I am just really nervous about the whole idea.  Sometimes I feel like I am coming out of my skin!
Blank
Post a Comment
To
Recent Activity
7495625_tn?1394456106
Blank
Epherdream commented on ~19 hours now without...
1 hr ago
Avatar_n_tn
Blank
Prakash12 added the Anxiety/Panic Tracker
1 hr ago
973741_tn?1342346373
Blank
mishymoshymarcy, specialmom, and nursegirl6572 commented on nursegirl6572's status
1 hr ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1397235344
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1397235344
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA